MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS DUODENOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS DUODENOVIDEOSCOPE
Model Number JF-140R
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is being submitted as part of a retrospective review and remediation effort based on enhancements made to the company¿s mdr and complaint handling processes.Capas have been opened to manage the actions that are being taken to remediate this issue and ensure any required mdr reporting is completed.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 9 years since the subject device was manufactured.During inspection and testing of the returned device, service confirmed the customer¿s reported issue and found foreign material in the instrument/biopsy channel.Based on the results of the investigation, the following are the probable causes; however, a definitive root cause could not be determined: deformation of the forceps channel.Breakage of the instrument.Foreign material in the forceps channel.The event can be detected/prevented by following the instructions for use: operation manual: 3.8 inspection of the endoscopic system.Inspection of the instrument channel and forceps elevator.Operation manual: important information ¿ please read before use precautions.Operation manual: 3.6.Inspection of ancillary equipment.Operation manual: 4.3.Using endotherapy accessories.Reprocessing manual 5.Reprocessing the endoscope (and related reprocessing accessories).Reprocessing manual 7.Reprocessing endoscopes and accessories using an aer/wd.During the device evaluation, service found the distal end cap (c-cover) was cracked.The rubber adhesive in the bending section was chipped.The bending tube was deformed.The paint on the up/down knob was peeling off.Switch #1 had a cut.The up/down/right/left angulation was out of specification due to stretching of the angle wires.Per the legal manufacturer, these other device issues identified by service have no potential to cause or contribute to death or serious injury if the malfunctions were to recur.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
The customer sent the subject device to an olympus service center for evaluation with a report that the forceps could not be inserted or removed.There was no patient or user injury reported.

Brand Name
EVIS DUODENOVIDEOSCOPE
Common Device Name
DUODENOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA   965-8520
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key15925359
Report Number9610595-2022-04962
Device Sequence Number5054180
Product Code FDT
UDI-Device Identifier04953170339851
UDI-Public04953170339851
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K980465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberJF-140R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2021
Initial Report FDA Received Date12/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown